Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Mathematical modelling and control of echinococcus in Qinghai province, China

1. Department of Mathematics, Shanghai University, 99 Shangda Road, Shanghai 200444
2. Department of Mathematical Sciences, Montclair State University, 1 Normal Avenue, Montclair, NJ 07043

In this paper, two mathematical models, the baseline model and theintervention model, are proposed to study the transmission dynamicsof echinococcus. A global forward bifurcation completelycharacterizes the dynamical behavior of the baseline model. That is,when the basic reproductive number is less than one, thedisease-free equilibrium is asymptotically globally stable; when the number isgreater than one, the endemic equilibrium is asymptotically globally stable. Forthe intervention model, however, the basic reproduction number aloneis not enough to describe the dynamics, particularly for the casewhere the basic reproductive number is less then one. The emergenceof a backward bifurcation enriches the dynamical behavior of themodel. Applying these mathematical models to Qinghai Province,China, we found that the infection of echinococcus is in an endemicstate. Furthermore, the model appears to be supportive of humaninterventions in order to change the landscape of echinococcusinfection in this region.
  Figure/Table
  Supplementary
  Article Metrics

Keywords backward bifurcation; global stability.; Echinococcosis; mathematical model

Citation: Liumei Wu, Baojun Song, Wen Du, Jie Lou. Mathematical modelling and control of echinococcus in Qinghai province, China. Mathematical Biosciences and Engineering, 2013, 10(2): 425-444. doi: 10.3934/mbe.2013.10.425

References

  • 1. DPDx, July (2009), Web. February 2010, http://www.dpd.cdc.gov/DPDx/html/Echinococcosis.htm.
  • 2. Jpn.J.Infect.Dis., 61 (2008), 242-246.
  • 3. Parasitology, 131 (2005), 547-555.
  • 4. in "National Survey of Important Human Parasitic Diseases" People's Health Publishing House, Beijing, (2008), 73-79.
  • 5. http://www.chinacdc.cn/jkzt/tfggwssj/zzfb/crbjcykz/201004/t20100420_24967.htm.
  • 6. http://disease.medlive.cn/wiki/entry/10001076_301_0.
  • 7. Oxford Univ. Press, New York, 1991.
  • 8. Journal of Mathematical Biology, 65 (2012), 201-236.
  • 9. Mathematical Biosciences, 211 (2008), 333-341.
  • 10. Applied Mathematics Letters, 17 (2004), 1105-1112,
  • 11. Bulletin of Mathematical Biology, 70 (2008), 1098-1114.
  • 12. Acta Tropica, 115 (2010), 119-125.
  • 13. Veterinary Parasitology, 79 (1998), 35-51.
  • 14. Veterinary Parasitology, 88 (2000), 35-42.
  • 15. Model building analyis and interpretation, Wiley Series in Mathematical and Computational Biology, (2000).
  • 16. Math. Biosci., 180 (2002), 183-201.
  • 17. Canadian applied mathematics quarterly, 14 (2006), Number 2.
  • 18. Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, 1976.
  • 19. Journal of Mathematical Biology, 36 (1998), 227-248.
  • 20. Math. Biosci. Eng., 1 (2004), 361-404.
  • 21. http://tongji.cnki.net/kns55/brief/result.aspx?stab=shuzhi.
  • 22. Journal of Theoretical Biology, 254 (2008), 178-196.
  • 23. Chinese Journal of Misdiagnostics, 11 (2011).
  • 24. Acta Tropica, 77 (2000), 167-177.

 

This article has been cited by

  • 1. Bruno Buonomo, Deborah Lacitignola, Cruz Vargas-De-León, Qualitative analysis and optimal control of an epidemic model with vaccination and treatment, Mathematics and Computers in Simulation, 2014, 100, 88, 10.1016/j.matcom.2013.11.005
  • 2. Kai Wang, Zhidong Teng, Xueliang Zhang, Dynamical behaviors of an Echinococcosis epidemic model with distributed delays, Mathematical Biosciences and Engineering, 2017, 14, 5/6, 1425, 10.3934/mbe.2017074
  • 3. David J. Gerberry, Practical aspects of backward bifurcation in a mathematical model for tuberculosis, Journal of Theoretical Biology, 2016, 388, 15, 10.1016/j.jtbi.2015.10.003
  • 4. Matthew A. Dixon, Uffe C. Braae, Peter Winskill, Martin Walker, Brecht Devleesschauwer, Sarah Gabriël, Maria-Gloria Basáñez, Justin V. Remais, Strategies for tackling Taenia solium taeniosis/cysticercosis: A systematic review and comparison of transmission models, including an assessment of the wider Taeniidae family transmission models, PLOS Neglected Tropical Diseases, 2019, 13, 4, e0007301, 10.1371/journal.pntd.0007301

Reader Comments

your name: *   your email: *  

Copyright Info: 2013, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved